Nebraska, 2017Damaging Winds in Nebraska, June 27, 2017
June 27, 2017 · NWS CYS · 5 events in 2 counties and zones
Thunderstorms produced damaging winds in Scott Bluff and Box Butte counties. A peak gust of 79 mph was recorded at the Scottsbluff Airport.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced damaging winds in Scott Bluff and Box Butte counties. A peak gust of 79 mph was recorded at the Scottsbluff Airport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 27, 4:31 PM MST, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 27, 4:31 PM MST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
531 PM MDT Tue Jun 27 2017
.SHORT TERM...(This evening through Thursday)
Issued at 412 PM MDT Tue Jun 27 2017
Vigorous shortwave moving into western Wyoming has sparked off
thunderstorms along what actually looks like a pre-frontal boundary
across southeast Wyoming, with these storms moving east across
the Panhandle. Another line of storms has developed along what is
more likely the front stretching from Niobrara County southwest
into Albany County. As expected, this activity has produced winds
of 45 to 55 mph within a deep and dry boundary layer. Can't rule
out a rogue gust to 60 mph too with shower/storm activity, but
predictability of stronger winds is tough in these combo dry
boundary layer/convection/synoptic situations. Across the
Panhandle and Niobrara County, SBCAPES have risen to 1000-2000
J/kg with the cap weakening. Ongoing storms here should clear to
the east in the next hour or two.
The Red Flag Warning will remain in effect through 7pm for FWZ
306 and 309. Conditions should improve through the night after
frontal passage and as the upper level shortwave shifts to the
east. Yet another wave will move overhead on Wednesday but
instability should be less overall with cooler temperatures and
drier conditions in place. Fire weather concerns should be less
than today, but may still be elevated especially in FWZ 309 due to
gusty westerly winds and dry humidities in the upper teens.
Afternoon and evening thunderstorms may yet again produce very
little rainfall. A stronger cold front dropping south Wednesday
evening and overnight period will bring much cooler temps to the
forecast area for Thursday. Another shortwave trough moving
overhead will bring chances for showers/storms in the afternoon.
.LONG TERM...(Thursday night through Monday)
Issued at 412 PM MDT Tue Jun 27 2017
Highs will be relatively cool on Friday behind the Thursday fropa.
Convective activity looks rather limited during the aftn with only
weak CAPE progged. The GFS continues to show better llvl moisture
working into areas near the Colorado Border by Saturday, whereas the
Euro is drier. Higher dewpoints/instability will likely move
northward into the western Panhandle by Sunday as a sfc trough
develops along the WY-NE border. A shortwave will be moving
overhead on Sunday also, so with increased flow aloft and deep layer
shear, may see some potential for strong to severe storms east of
the sfc trough. Warming will occur by Sunday, and especially as we
head toward the 4th of July, as the long range models intensify the
subtropical ridge to the southwest of the region.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 526 PM MDT Tue Jun 27 2017
Wyoming TAFS...VFR prevails, with isolated showers and
thunderstorms until 03Z. Wind gusts to 26 knots after 16Z
Wednesday.
Nebraska TAFS...VFR, with isolated showers and thunderstorms near
Chadron until 01Z.
&&
.FIRE WEATHER...
Issued at 412 PM MDT Tue Jun 27 2017
Red Flag Warning remains in effect through 7pm for FWZ 306 and
309. Fire Weather Conditions will improve some for Wednesday
although humidities look to drop into the upper teens with winds
gusting around 30 mph in the afternoon along and west of I-25.
Another round of afternoon showers and thunderstorms is expected
on Wednesday as well.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 7 PM MDT this evening for WYZ306-309.
NE...None.
&&
SHORT TERM...RJM
LONG TERM...ZF
AVIATION...RUBIN
FIRE WEATHER...RJM
Hazardous weather outlook, Jun 27, 2:35 AM MST, 15 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
335 AM MDT Tue Jun 27 2017
WYZ101>119-280945-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
335 AM MDT Tue Jun 27 2017
This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
Widely scattered to scattered thunderstorms will develop this
afternoon with the greatest coverage over Converse and Niobrara
Counties. Gusty winds are possible with these storms but
widespread severe weather is not expected. Windy conditions will
also develop west of Interstate 25 this afternoon. Gusts of 40 to
50 mph are possible in these areas.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
The probability for widespread hazardous weather is low.
.Spotter information statement...
Spotter activation will not be needed.
NEZ002-003-019>021-054-055-095-096-280945-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
335 AM MDT Tue Jun 27 2017
This hazardous weather outlook is for portions of western
Nebraska.
.DAY ONE...TODAY AND TONIGHT
Widely scattered to scattered showers and thunderstorms will
develop this afternoon. A few of these storms will be strong with
small hail and gusty winds but widespread severe weather is not
expected at this time.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
The probability for widespread hazardous weather is low.
.Spotter information statement...
Spotter activation will not be needed.
In the hours before
Local storm report, Jun 27, 5:36 PM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
636 PM MDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM NON-TSTM WND GST 1 S ROCK RIVER 41.72N 105.97W
06/27/2017 M73 MPH ALBANY WY MESONET
&&
MJAMSKILocal storm report, Jun 27, 5:38 PM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
638 PM MDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM NON-TSTM WND GST 7 SSW MERIDEN REST AREA 41.44N 104.37W
06/27/2017 M67 MPH LARAMIE WY DEPT OF HIGHWAYS
WYDOT GUN BARREL.
&&
MJAMSKILocal storm report, Jun 27, 5:39 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
639 PM MDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM NON-TSTM WND GST ALBIN 41.42N 104.10W
06/27/2017 M60 MPH LARAMIE WY TRAINED SPOTTER
&&
MJAMSKISpecial weather statement, Jun 27, 5:39 PM MST, 36 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
639 PM MDT Tue Jun 27 2017
NEZ020-054-280245-
Banner-Kimball-
Including the cities of Harrisburg and Kimball
639 PM MDT Tue Jun 27 2017
...Gusty northwest winds this evening...
An outflow boundary from showers will move quickly southeast at 60
mph across Banner and Kimball counties of Nebraska early this
evening.
As the outflow boundary passes you, expect northwest winds of 30
to 40 mph with gusts near 60 mph for about 30 minutes.
The boundary will pass Bushnell around 645 pm MDT...
Oliver Reservoir around 650 pm.
Kimball around 705 pm.
RUBIN
Local storm report, Jun 27, 5:48 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
648 PM MDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM NON-TSTM WND GST DOUGLAS 42.76N 105.39W
06/27/2017 E61.00 MPH CONVERSE WY ASOS
SUSTAINED WIND 45 MPH.
0455 PM NON-TSTM WND GST 1 S ROCK RIVER 41.72N 105.97W
06/27/2017 M73.00 MPH ALBANY WY MESONET
0515 PM NON-TSTM WND GST LARAMIE 41.31N 105.58W
06/27/2017 M90.00 MPH ALBANY WY ASOS
78-KNOT WIND GUST.
0515 PM HAIL LODGEPOLE 41.15N 102.64W
06/27/2017 M0.50 INCH CHEYENNE NE PUBLIC
HAIL DIME SIZE.
0526 PM NON-TSTM WND GST 13 WNW LARAMIE 41.38N 105.81W
06/27/2017 M68.00 MPH ALBANY WY DEPT OF HIGHWAYS
WYDOT HERRICK LANE.
0532 PM NON-TSTM WND GST 6 WNW BUFORD 41.14N 105.41W
06/27/2017 M65.00 MPH ALBANY WY DEPT OF HIGHWAYS
WYDOT VEDAUWOO.
0535 PM NON-TSTM WND GST 9 W BUFORD 41.11N 105.47W
06/27/2017 M58.00 MPH ALBANY WY DEPT OF HIGHWAYS
WYDOT SUMMIT EAST.
0537 PM NON-TSTM WND GST 1 ESE BUFORD 41.10N 105.28W
06/27/2017 M60.00 MPH ALBANY WY DEPT OF HIGHWAYS
WYDOT BUFORD EAST.
0537 PM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
06/27/2017 M76.00 MPH ALBANY WY DEPT OF HIGHWAYS
WYDOT LONE TREE.
0543 PM NON-TSTM WND GST 7 NE BUFORD 41.18N 105.20W
06/27/2017 M58.00 MPH LARAMIE WY DEPT OF HIGHWAYS
WYDOT WILDCAT TRAIL.
0555 PM NON-TSTM WND GST 16 E HORSE CREEK 41.41N 104.87W
06/27/2017 M68.00 MPH LARAMIE WY DEPT OF HIGHWAYS
WYDOT WHITAKER.
0555 PM NON-TSTM WND GST 16 WSW CHEYENNE 41.06N 105.08W
06/27/2017 M61.00 MPH LARAMIE WY DEPT OF HIGHWAYS
WYDOT OTTO RD.
0600 PM NON-TSTM WND GST 8 S CHUGWATER 41.64N 104.82W
06/27/2017 M58.00 MPH LARAMIE WY DEPT OF HIGHWAYS
WYDOT BEAR CREEK.
0600 PM NON-TSTM WND GST 10 WSW CHEYENNE 41.09N 104.97W
06/27/2017 M58.00 MPH LARAMIE WY DEPT OF HIGHWAYS
I-80 MP 353.
0602 PM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
06/27/2017 M60.00 MPH LARAMIE WY ASOS
52-KT GUST.
0608 PM NON-TSTM WND GST 1 WNW CHEYENNE 41.16N 104.82W
06/27/2017 M62.00 MPH LARAMIE WY MESONET
0610 PM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
06/27/2017 M58.00 MPH PLATTE WY DEPT OF HIGHWAYS
0616 PM NON-TSTM WND GST 13 S GLENDO 42.32N 105.03W
06/27/2017 M60.00 MPH PLATTE WY DEPT OF HIGHWAYS
WYDOT COLEMAN.
0625 PM NON-TSTM WND GST 7 SSW MERIDEN REST AREA 41.44N 104.37W
06/27/2017 M67.00 MPH LARAMIE WY DEPT OF HIGHWAYS
WYDOT GUN BARREL.
0637 PM NON-TSTM WND GST ALBIN 41.42N 104.10W
06/27/2017 M60.00 MPH LARAMIE WY TRAINED SPOTTER
&&
MJAMSKISpecial weather statement, Jun 27, 6:08 PM MST, 7 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
708 PM MDT TUE JUN 27 2017
NEZ003-019-021-096-280200-
Scotts Bluff NE-Box Butte NE-Morrill NE-South Sioux NE-
708 PM MDT TUE JUN 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOX BUTTE...SCOTTS
BLUFF...NORTHWESTERN MORRILL AND SOUTHEASTERN SIOUX COUNTIES UNTIL
800 PM MDT...
At 707 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Morrill to 8 miles south of Hubbard Hill.
Movement was east at 55 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Strong thunderstorms will be near...
Scottsbluff, Gering, Terrytown, Lake Alice and Scotts Bluff
National Monument around 720 PM MDT.
Scottsbluff Airport around 725 PM MDT.
Minatare around 730 PM MDT.
Bayard, Lake Minatare Campground and Lake Minatare around 735 PM
MDT.
Moomaws Corner and Kilpatrick Lake around 740 PM MDT.
The Intersection Of Highway 385 And L62 around 745 PM MDT.
Angora around 750 PM MDT.
Other locations impacted by these storms include McGrew and Melbeta.
LAT...LON 4223 10311 4172 10308 4170 10391 4199 10393
TIME...MOT...LOC 0107Z 247DEG 47KT 4199 10386 4171 10384
Rubin
Thunderstorm Wind, Scotts Bluff
- When
- June 27, 6:15 PM MST
- Where
- Scotts Bluff County, 4 mi W of Scottsbluff
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.870, -103.748
A peak wind gust of 60 mph was measured four miles west of Scottsbluff.
Thunderstorm Wind, Scotts Bluff
- When
- June 27, 6:19 PM MST
- Where
- Scotts Bluff County, (Bff)helig Field
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.870, -103.590
The wind sensor at the Scottsbluff Airport measured a peak gust of 79 mph. More than 1000 customers were without power. Several trees were snapped in half at Scottsbluff and Gering.
Thunderstorm Wind, Scotts Bluff
- When
- June 27, 6:20 PM MST to 6:22 PM MST
- Where
- Scotts Bluff County, Scottsbluff
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.870, -103.670
Estimated wind gusts of 60 mph were observed at Scottsbluff.
Thunderstorm Wind, Scotts Bluff
- When
- June 27, 6:34 PM MST
- Where
- Scotts Bluff County, 4 mi SW of Scottsbluff
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.829, -103.725
A peak wind gust of 61 mph was measured four miles southwest of Scottsbluff.
Thunderstorm Wind, Box Butte
- When
- June 27, 7:26 PM MST
- Where
- Box Butte County, (Aia)alliance Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.060, -102.800
The wind sensor at the Alliance Airport measured a peak gust of 67 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, June 27, 20171 death · 1 injured · 1 event
- Flooding and Hail in Massachusetts, June 27, 2017$87,000 · 1.25 in hail · 48 events
- Damaging Winds in Nebraska, June 27 to 28, 2017$530,000 · 78 kt wind · 10 events
- Damaging Winds in South Dakota, June 27, 201766 kt wind · 31 events
- Damaging Winds and Lightning Strike in Wyoming, June 27, 2017$20,000 · 66 kt wind · 8 events
- Hail and Damaging Winds in New York, June 27, 20171 in hail · 16 events
- Hail and Damaging Wind in South Dakota, June 27 to 28, 20171.5 in hail · 12 events
- Hail in Connecticut, June 27, 20170.9 in hail · 9 events
- Damaging Winds in Wyoming, June 27, 201778 kt wind · 9 events
- Flash Flooding and Damaging Winds in Mississippi, June 27 to 29, 201752 kt wind · 6 events
- Damaging Winds in Kansas, June 27, 201763 kt wind · 5 events
- Hail and Damaging Winds in North Dakota, June 27, 20171.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 713748, 713753, 713763, 713769, 713780.